MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL Ø46 MULTI-HOLE; UNCEMENTED HIP SHELL

MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL Ø46 MULTI-HOLE; UNCEMENTED HIP SHELL
Catalog Number 01.32.146MH
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 26 june 2019: lot 155998: (b)(4) items manufactured and released on 22 march 2016.Expiration date: 2021-03-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Coating supplier manufacturing process review: the tigrowth-v is a coating that always presents some particle loss due to the high roughness of the coating.This case is similar to those reported in 2018, and in all cases the pieces date back to 2016 if not earlier.The piece in question was manufactured on in 2016, when the automated version was already active.After the previous reports we have implemented an additional final check on the pieces produced in vps, which is currently performed by a manager of the technical office or quality assurance in order to assess the particle loss of the pieces.Preliminary investigation performed by hip r&d project manager: tigrowth-v is a coating that always presents a minimum particle loss due to the high roughness of the coating.This is a non frequent episode, occurred on an old lot, probably due to high compliance between shell and blister and after shocks between the part and the packaging.On recent lots, it was implemented an additional final check on the pieces produced in vps in order to assess the particle loss of the pieces.Visual inspection performed by hip r&d project manager: from the received pieces, it is confirmed what written in the preliminary investigation; few small parts of the coating of the shell are separated: the episode occurred on an old lot, probably due to high compliance between shell and blister and after shocks between the part and the packaging.On recent lots, it was implemented an additional final check on the pieces produced in vps in order to assess the particle loss of the pieces.
 
Event or Problem Description
The surgeon discovered debris of the coating in the inner blister before implanting the mpact cup.It was doubtful if they were generated from titanium coating, so in order to avoid any risk, a back up mpact cup 48mm was used for the alternative.No critical delay.No patient related this event.

Brand Name
MPACT ACETABULAR SHELL Ø46 MULTI-HOLE
Common Device Name
UNCEMENTED HIP SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8743235
Report Number3005180920-2019-00518
Device Sequence Number11189588
Product Code LPH
UDI-Device Identifier07630030810718
UDI-Public07630030810718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2021
Device Catalogue Number01.32.146MH
Device Lot Number155998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2019
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;